Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 58, NWS Atlanta, GA

May 30, 2018Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at May 30, 2018, 9:31 AM EDT for Gwinnett County, Georgia. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2018, 9:31 AM EDT (13:31 UTC)
Expired
May 30, 2018, 8:46 PM EDT
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 9.31 ft at May 30, 2018, 12:00 PM EDT.

actionminormoderate51005/3005/3106/01
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

783 
WGUS42 KFFC 301331
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
931 AM EDT Wed May 30 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Suwanee Creek near Suwanee affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-310330-
/O.NEW.KFFC.FL.W.0058.180530T1331Z-000000T0000Z/
/SWEG1.1.ER.180530T1300Z.180530T1315Z.000000T0000Z.NO/
931 AM EDT Wed May 30 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* From this morning until further notice.
* At 9 AM Wednesday the stage was 8.2 feet...and rising.
* Flood stage is 8 feet.
* At 8 feet...Flood Stage is reached. Minor flooding begins along 
  the creek upstream and downstream from the gage at U S Highway 23 
  or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
4 follow-up statements
330 
WGUS82 KFFC 301341
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
941 AM EDT Wed May 30 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County 

 
GAC135-310320-
/O.EXT.KFFC.FL.W.0058.000000T0000Z-180531T0320Z/
/SWEG1.1.ER.180530T1300Z.180530T1500Z.180530T2120Z.NO/
941 AM EDT Wed May 30 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Suwanee Creek near Suwanee.
* Until this evening.
* At 930 AM Wednesday the stage was 8.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river will continue rising to near 8.6 feet by late this 
  morning. The river will fall below flood stage late this afternoon.
* At 8 feet...Flood Stage is reached. Minor flooding begins along 
  the creek upstream and downstream from the gage at U S Highway 23 
  or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
155 
WGUS82 KFFC 301445
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1045 AM EDT Wed May 30 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County 

 
...The Flood Warning continues for the following rivers in Georgia...
  Hiwassee River near Macedonia affecting Towns County 


GAC281-310444-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/PSYG1.2.ER.180530T0604Z.180530T0800Z.000000T0000Z.NO/
1045 AM EDT Wed May 30 2018

The Flood Warning continues for
  The Hiwassee River near Macedonia.
* Until further notice.
* At 10 AM Wednesday the stage was 9.7 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 9 feet.
* At 10.0 feet...Minor flooding continues and expands into fields and
  woodlands near the river. Smaller creeks and tributaries flowing 
  into the river begin to back up.

&&

LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368


$$

GAC135-310444-
/O.EXT.KFFC.FL.W.0058.000000T0000Z-180531T0503Z/
/SWEG1.1.ER.180530T1300Z.180530T1800Z.180530T2303Z.NO/
1045 AM EDT Wed May 30 2018

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Suwanee Creek near Suwanee.
* Until late tonight.
* At 10AM Wednesday the stage was 9.0 feet...and rising.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river will continue rising to near 9.6 feet by this afternoon. 
  The river will fall below flood stage this evening.
* At 10 feet...Minor flooding expands further into the flood plain 
  from Suwanee Creek Park through Martin Farm Park to George Pierce 
  Park. The Suwanee Creek Greenway and trails are completely flooded 
  with the water approaching the Swift Atlanta Company parking lot. 
  Suwanee Creek Road begins to flood in low areas near Bennett Creek 
  Bridge. In addition...yards begin to flood off Bend Creek Trail and
  Mill Creek Run. Portions of the playground behind the Suwanee 
  Elementary School will be flooded.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
433 
WGUS82 KFFC 301745
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
145 PM EDT Wed May 30 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Hiwassee River near Macedonia affecting Towns County

 
...The Flood Warning continues for the following rivers in Georgia...
  Suwanee Creek near Suwanee affecting Gwinnett County 


GAC135-310503-
/O.CON.KFFC.FL.W.0058.000000T0000Z-180531T0503Z/
/SWEG1.1.ER.180530T1300Z.180530T1800Z.180530T2303Z.NO/
145 PM EDT Wed May 30 2018

The Flood Warning continues for
  The Suwanee Creek near Suwanee.
* Until late tonight.
* At 1 PM Wednesday the stage was 9.3 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river will continue rising to near 9.6 feet by this afternoon. 
  The river will fall below flood stage this evening.
* At 10 feet...Minor flooding expands further into the flood plain 
  from Suwanee Creek Park through Martin Farm Park to George Pierce 
  Park. The Suwanee Creek Greenway and trails are completely flooded 
  with the water approaching the Swift Atlanta Company parking lot. 
  Suwanee Creek Road begins to flood in low areas near Bennett Creek 
  Bridge. In addition...yards begin to flood off Bend Creek Trail and
  Mill Creek Run. Portions of the playground behind the Suwanee 
  Elementary School will be flooded.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

GAC281-301815-
/O.CAN.KFFC.FL.W.0057.000000T0000Z-180530T1745Z/
/PSYG1.2.ER.180530T0604Z.180530T0800Z.180530T1406Z.NO/
145 PM EDT Wed May 30 2018

The Flood Warning is cancelled for
  The Hiwassee River near Macedonia.
* This takes effect immediately.
* At 1 PM Wednesday the stage was 7.3 feet...and falling.
* Flood stage is 9 feet.
* The river will continue to fall, but additional rises may be 
  possible with periods of heavy rainfall. 
* At 7 feet...Bankfull is reached.

&&

LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368


$$
880 
WGUS82 KFFC 310046
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
846 PM EDT Wed May 30 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County

 
GAC135-310116-
/O.CAN.KFFC.FL.W.0058.000000T0000Z-180531T0503Z/
/SWEG1.1.ER.180530T1300Z.180530T1615Z.180530T2355Z.NO/
846 PM EDT Wed May 30 2018

The Flood Warning is cancelled for
  The Suwanee Creek near Suwanee.
* This takes effect immediately.
* Until late tonight.
* At 08PM Wednesday the stage was 7.9 feet...and falling.
* Flood stage is 8 feet.
* The creek/river will continue to fall.
* Between 7 and 8 feet...Bankfull conditions are reached 
  along the creek upstream and downstream from the gage 
  at U S Highway 23 or Buford Highway. Portions of the 
  Suwanee Creek Greenway and trails in the park to Martin 
  Farm Road begin to flood. This will also include the low 
  lying areas behind the Suwanee Elementary School and the 
  George Pierce Park.
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 30, 7:53 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 30, 7:53 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
753 AM EDT Wed May 30 2018

.PREV DISCUSSION... /Issued 424 AM EDT Wed May 30 2018/

SHORT TERM /Today through Thursday/...
While Subtropical Depression Alberto has finally lifted north of the
area, we'll fail to escape the overall upper air troughing pattern
and the synoptic lift associated with it. Accompanied with the
Bermuda high in the Atlantic providing a steady flow of warm, moist
air from the gulf, we will once again be in an environment
supportive of numerous showers and possible thunderstorms across
the area today. While storms are expected to be more widespread than
typical diurnal convective days, parameters do not look substantial
enough for severe wx. With the exit of Alberto from the area,
convective activity should begin to diminish after dusk.

Similar conditions are expected for Thursday as well, but additional
forcing from a upper-level shortwave trough may help organize
developing convection throughout the day. Any thunderstorms that
develop ares till expected to remain sub-severe, but if skies brake
and CAPE values rise above 2000 J/kg, threats for small hail and
wind gusts associated with decaying convection may need to be
monitored.

Overall rainfall amounts should be around 1-2 inches through
Thursday afternoon with the highest amounts expected for northern
Georgia, but locally heavy rainfall associated with any training
thunderstorms will pose a threat for minor flooding given current
soil saturations. With this in mind, the Flash Flood Watch has been
extended for northern Georgia until 8 PM tonight.

Thiem

LONG TERM /Thursday Night through Tuesday/...
The forecast area will have transitioned to a more typical
summertime airmass will plenty of moisture and instability
to allow for shower and thunderstorm development. In addition,
the upper level flow with become NNW allowing for short waves
to move across and aid the shower and thunderstorm development.
The GFS and European are somewhat consistent noting a short
wave on Friday and Sunday. The Sunday short wave looks to be aided
by a weak cold front forecast to move across the area.
The good news seems to be that showers and storms will be more
hit and miss Monday and Tuesday due to a slightly drier
airmass. We can only hope this is the case.

BDL

HYDROLOGY...
The flash flood watch has been extended for counties from
Floyd to Hall and north into this evening. This is to
account for how much rain this area has had the past 24 to
36 hours and the potential for more heavy rain today.

&&

.AVIATION...
12Z Update...
Ongoing showers across the area have created variable ceilings,
especially at the ATL TAF sites, but mostly MVFR conditions
currently exist. Current thinking is that recent and ongoing
showers will keep IFR cloud deck from building in but wouldn't be
shocked if we hit BKN009 for small periods of time. Winds have
shifted out of SW earlier than expected but should remain out of
SW for remainder of the period at 5-10 kts. Diurnal mixing should
elevate cigs by 15Z with the best chances for TSRA around 20-24,
but this may be shifted earlier with future amendments.

//ATL Confidence...12Z Update...
Medium confidence on ceilings and convective timing.
High confidence on all other elements.

22

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          83  70  85  69 /  60  60  60  20
Atlanta         81  70  84  71 /  70  50  60  20
Blairsville     77  66  81  66 /  70  60  60  30
Cartersville    81  69  84  69 /  70  50  60  30
Columbus        86  72  87  72 /  60  40  60  20
Gainesville     79  69  83  69 /  70  60  60  20
Macon           85  71  86  71 /  60  50  50  20
Rome            83  69  85  70 /  70  40  60  30
Peachtree City  82  69  85  70 /  60  50  60  20
Vidalia         85  72  86  72 /  60  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Forsyth...Gilmer...Gordon...Hall...Lumpkin...
Murray...Pickens...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...Thiem
LONG TERM....BDL
AVIATION...Thiem
Hazardous weather outlook, May 30, 5:00 AM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Wed May 30 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
500 AM EDT Wed May 30 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Numerous showers and scattered thunderstorms can be expected
today into tonight. A few storms could be strong with gusty winds,
frequent lightning and locally heavy rainfall. A Flash Flood Watch
remains in effect for north Georgia from Floyd to Hall county
and north. Refer to the Flash Flood Watch /ATLFFAFFC/ on the web
for more information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms can be expected Wednesday
through Sunday with scattered thunderstorms Monday and Tuesday.
Most storms will favor the afternoon and evening hours.
On any given day, a few storms could be strong with gusty winds,
frequent lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time, but spotters are
encouraged to submit reports of any severe or significant weather and
flooding through the web by going to weather.gov/atlanta.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:30 PM EDTSpecial Weather StatementFFCChattooga, Dade, Walker45 min
May 29, 9:18 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Floyd, Walker57 min
May 29, 9:33 PM EDTSpecial Weather StatementFFCHall42 min
May 29, 9:55 PM EDTRiver Flood WarningFFCGwinnett2 hr
May 29, 11:10 PM EDTSpecial Weather StatementFFCTowns, White50 min
May 29, 11:56 PM EDTFlash Flood WarningFFCTowns, White13 hr
May 30, 12:47 AM EDTSpecial Weather StatementFFCCarroll, Haralson, Paulding, Polk43 min
May 30, 1:07 AM EDTRiver Flood WarningFFCTowns7 hr
May 30, 1:32 AM EDTRiver Flood WarningFFCWhite4 hr
May 30, 2:23 AM EDTRiver Flood WarningFFCGwinnett, Walton4 hr
May 30, 2:33 AM EDTRiver Flood WarningFFCTowns24 hr
May 30, 1:01 PM EDTAreal Flood WarningFFCTowns, White6 hr
May 30, 4:40 PM EDTSpecial Weather StatementFFCLaurens35 min
May 30, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
May 30, 6:39 PM EDTSpecial Weather StatementFFCMadison51 min
May 30, 6:56 PM EDTSpecial Weather StatementFFCGreene34 min

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.